Heavy Rain, Duval
- When
- June 26, 4:20 PM EST
- Where
- Duval County, Jacksonville
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.335, -81.648 (the zone’s center; the record gives no point)
Street flooding was reported at the corner of St. Johns and King Street.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Street flooding was reported at the corner of St. Johns and King Street. Vehicles were able to cautiously pass through the intersection where 10-12 inches of stading water was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 26, 1:50 PM EST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 250 PM EDT MON JUN 26 2006 .SHORT TERM...COMPLEX PATTERN NOTED ACROSS THE REGION WITH BROAD LOW PRESSURE IN THE LOWER LEVELS OF THE ATMOSPHERE AND EXTENDING FROM THE FLORIDA PENINSULA NORTHWARD INTO THE SOUTHEAST REGION. SURFACE HIGH PRESSURE CONTINUES IN THE NORTHERN ATLANTIC WATERS. ALOFT...CUT- OFF LOW NOTED NEAR THE OHIO VALLEY REGION...WITH A WEAKER LOW NOTED WELL OFFSHORE IN THE FLORIDA ATLANTIC WATERS. SHOWERS AND THUNDERSTORMS ARE FINALLY DEVELOPING ACROSS JAX CWA...WITH STRONGEST THUNDERSTORMS CURRENTLY ALONG THE I-75 CORRIDOR AND ASSOCIATED WITH DOMINANT WEST COAST SEA-BREEZE. SLIVER OF DRIER AIR ALOFT OVER THE EASTERN HALF OF JAX CWA IS LIMITING AFTERNOON DEVELOPMENT ACROSS THIS AREA. BROAD LOW PRESSURE SYSTEM IS FORECAST TO SHIFT NORTH TO NORTHEAST THE NEXT SEVERAL DAYS...WITH STRONGEST DYNAMICS SHIFTING TO EASTERN HALF OF JAX CWA THIS EVENING AND OVERNIGHT TONIGHT. BY TUESDAY MORNING...AFOREMENTIONED LOW IS FORECAST TO POSITION OVER THE CAROLINAS WHILE WESTERLY FLOW WILL PREVAIL ACROSS JAX CWA. THIS FLOW REGIME WILL BRING SLIGHTLY WARMER AND DRIER CONDITIONS FOR TUESDAY...WITH BEST RAIN CHANCES ALONG AND EAST OF THE U.S. HIGHWAY 301 CORRIDOR DUE TO A DOMINANT WEST COAST SEA BREEZE. CUT-OFF LOW OVER THE OHIO VALLEY REGION WILL GRADUALLY PHASE INTO A DIGGING TROUGH THROUGH MID-WEEK...WITH UPPER TROUGH THEN DOMINATING THE EAST COAST THURSDAY ONWARD. HOW FAR SOUTH THIS TROUGH DIGS WILL DETERMINE WHETHER ATTENDANT SURFACE BOUNDARY REACHES JAX CWA. THERE SHOULD BE ENOUGH SHORTWAVE ACTIVITY ON BACKSIDE OF UPPER TROUGH TO ENABLE ATTENDANT SURFACE BOUNDARY TO NEAR JAX CWA LATE WEDNESDAY OR THURSDAY. THIS FEATURE IS FORECAST TO BECOME DIFFUSE UPON REACHING LOCAL AREA...THUS OVERALL DYNAMICS APPEAR ANEMIC. WILL THEREFORE CAP POPS AROUND 40 PERCENT. .LONG TERM (FRIDAY THROUGH MONDAY)...AMPLIFIED PATTERN WILL CONTINUE ACROSS THE LOWER 48 STATES...WITH TROUGHINESS OVER THE EASTERN UNITED STATES AND AN ANTICYCLONE HOLDING OVER THE 4 CORNERS REGION. STRONGEST DYNAMICS ALOFT ASSOCIATED WITH THIS TROUGH WILL HOLD NORTH OF THE AREA THROUGH THE EXTENDED PERIOD. A DOMINANT WEST COAST SEA BREEZE THURSDAY WILL TRANSITION TO A DOMINANT EAST COAST SEA BREEZE BY SUNDAY...WITH HIGHEST RAINFALL CHANCES EACH DAY DEPENDENT UPON WHERE THE SEA- BREEZES COLLIDE. TEMPERATURES WILL REMAIN NEAR CLIMATOLOGY...RANGING FROM UPPER 80S BEACHES TO LOWER 90S INLAND. && .MARINE...WILL CONTINUE SCEC HEADLINES FOR OFFSHORE LEGS DUE TO COMBINED SEAS. BROAD AREA OF LOW PRESSURE OVER THE REGION WILL SHIFT NORTH THE REMAINDER OF THIS WEEK WITH HIGH PRESSURE CONTINUING OVER THE NORTHERN ATLANTIC. A SOUTHEAST TO SOUTH FLOW IN THE LOCAL WATERS WILL WILL VEER TO THE SOUTHWEST OVERNIGHT TONIGHT IN RESPONSE TO LOW PRESSURE LIFTING NORTHWARD. CONDITIONS WILL IMPROVE AFTER TONIGHT AS THE PRESSURE GRADIENT RELAXES AND EASTERLY SWELLS SUBSIDE. A WEAK COLD FRONT IS FORECAST TO NEAR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA LATE WEDNESDAY...WITH FRONT POSSIBLY STALLING OVER THE LOCAL WATERS ON THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 90 70 92 / 50 40 20 20 SSI 75 87 74 89 / 60 40 20 40 JAX 73 89 72 92 / 50 40 20 40 SGJ 75 87 73 88 / 50 40 20 40 GNV 72 90 71 92 / 40 40 20 30 OCF 73 90 71 92 / 40 40 20 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...ZAPPE MARINE/FIRE WX...PETERSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 520 AM EDT MON JUN 26 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 520 AM EDT MON JUN 26 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...MODERATE RISK OF RIP CURRENTS TODAY... ...LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EVENING... A MODERATE RISK OF RIP CURRENTS WILL CONTINUE TODAY AT AREA BEACHES. REFER TO THE LATEST SURF ZONE FORECAST FOR MORE DETAILS. SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS THIS AFTERNOON AND EVENING AS LOW PRESSURE MOVES NORTH ACROSS THE AREA. LOCALLY HEAVY RAINFALL WILL OCCUR DUE TO ABUNDANT MOISTURE AND A SLOW MOVEMENT OF THE SHOWERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY THIS WEEK. THE SHOWERS ARE EXPECTED TO BE MORE NUMEROUS NEAR THE EAST COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 439 PM EDT MON JUN 26 2006 GAZ135-262115- APPLING- 439 PM EDT MON JUN 26 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR APPLING COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 515 PM EDT... AT 439 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 10 MILES SOUTHWEST OF SURRENCY...MOVING NORTHEAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SURRENCY AND BAXLEY THROUGH 515 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 456 PM EDT MON JUN 26 2006 GAZ163-262130- CLINCH- 456 PM EDT MON JUN 26 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 530 PM EDT... AT 456 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES NORTH OF DU PONT...OR 9 MILES NORTHWEST OF HOMERVILLE...MOVING SOUTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HOMERVILLE AND DU PONT THROUGH 530 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 458 PM EDT MON JUN 26 2006 FLZ024-025-262145- DUVAL-NASSAU- 458 PM EDT MON JUN 26 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND DUVAL COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 545 PM EDT... AT 458 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 10 MILES NORTH OF CALLAHAN TO MANDARIN...MOVING EAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND RIVERSIDE...RATLIFF... ORTEGA...NORMANDY...MANDARIN...CALLAHAN...SAN MARCO...JACKSONVILLE INTERNATIONAL AIRPORT...DOWNTOWN JACKSONVILLE AND TALLYRAND THROUGH 545 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 458 PM EDT MON JUN 26 2006 GAZ164-165-262130- CHARLTON-INLAND CAMDEN- 458 PM EDT MON JUN 26 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON AND CAMDEN COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 530 PM EDT... AT 458 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 10 MILES SOUTHEAST OF WINOKUR...OR 8 MILES NORTHEAST OF FOLKSTON...MOVING NORTHWEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WINOKUR THROUGH 530 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 501 PM EDT MON JUN 26 2006 GAZ150-262130- WARE- 501 PM EDT MON JUN 26 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WARE COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 530 PM EDT... AT 501 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER DEENWOOD...OR 2 MILES NORTHWEST OF WAYCROSS...MOVING SOUTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WARESBORO...SUNNYSIDE...DEENWOOD...WAYCROSS AND NEEDHAM THROUGH 530 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 514 PM EDT MON JUN 26 2006 GAZ134-135-262145- APPLING-BACON- 514 PM EDT MON JUN 26 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR APPLING AND BACON COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 545 PM EDT... AT 514 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES NORTHEAST OF NEW LACY...OR 9 MILES EAST OF ALMA...MOVING SOUTHWEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEW LACY AND ALMA THROUGH 545 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515481.